Alert archive / California / Wind Advisories in 2023
Wind Advisory 39, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 25, 2023, 12:52 PM PDT for Riverside County, San Diego County, California. It took effect at Jun 26, 2023, 5:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2023, 12:52 PM PDT (19:52 UTC)
- In effect from
- Jun 26, 2023, 5:00 PM PDT
- Expired
- Jun 27, 2023, 5:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
317 WWUS76 KSGX 251952 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1252 PM PDT Sun Jun 25 2023 CAZ056-058-061-062-065-260500- /O.NEW.KSGX.WI.Y.0039.230627T0000Z-230627T1200Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 1252 PM PDT Sun Jun 25 2023 ...WIND ADVISORY IN EFFECT FROM 5 PM MONDAY TO 5 AM PDT TUESDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 5 PM Monday to 5 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Adams
4 follow-up statements
769 WWUS76 KSGX 260419 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 919 PM PDT Sun Jun 25 2023 CAZ056-058-061-062-065-261230- /O.CON.KSGX.WI.Y.0039.230627T0000Z-230627T1200Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 919 PM PDT Sun Jun 25 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM MONDAY TO 5 AM PDT TUESDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 5 PM Monday to 5 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Blowing dust could locally limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
279 WWUS76 KSGX 261006 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 306 AM PDT Mon Jun 26 2023 CAZ056-058-061-062-065-262300- /O.CON.KSGX.WI.Y.0039.230627T0000Z-230627T1200Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 306 AM PDT Mon Jun 26 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... * WHAT...West winds 15 to 25 mph with gusts to 45 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 5 PM this afternoon to 5 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
554 WWUS76 KSGX 262031 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 131 PM PDT Mon Jun 26 2023 CAZ056-058-061-062-065-270500- /O.CON.KSGX.WI.Y.0039.230627T0000Z-230627T1200Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 131 PM PDT Mon Jun 26 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY... * WHAT...West winds 15 to 25 mph with gusts to 45 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 5 PM this afternoon to 5 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Adams
826 WWUS76 KSGX 270323 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 823 PM PDT Mon Jun 26 2023 CAZ056-058-061-062-065-271200- /O.CON.KSGX.WI.Y.0039.000000T0000Z-230627T1200Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 823 PM PDT Mon Jun 26 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...West winds 15 to 30 mph with gusts to 50 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 5 PM this afternoon to 5 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. Blowing dust could locally limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 25, 8:58 AM PDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 25, 8:58 AM PDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service San Diego CA 858 AM PDT Sun Jun 25 2023 .SYNOPSIS... Upper level troughing favors cool temperatures, night and morning low clouds with a deep marine layer, as well as gusty west winds over the mountains and deserts each afternoon and evening. Elevated to locally critical fire weather conditions are also anticipated over the mountains and deserts with dry air expected to remain entrenched east of the mountains. Later this week, the upper level pattern shifts to favor high pressure over the Southwestern United States, with warm and dry weather taking hold through the weekend. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... The approach of a 500mb trough will maintain continued cool and cloudy conditions each morning through Wednesday. The marine layer depth will peak today and Monday in advance of the trough, and then become gradually more and more shallow through late in the week as the trough moves eastward and the onshore flow weakens. Little change in daily highs/lows occurs through Wednesday, with many inland valley locations remaining upwards of 10 degrees cooler than normal owing to onshore flow and marine layer clouds. Gusty afternoon and evening winds in the mountains and deserts will follow a similar trend, peaking Monday afternoon and evening and then becoming gradually weaker each day. Trends are still being monitored for a potential Wind Advisory Monday afternoon and evening as the trough and associated 500mb vorticity maximum slide through the region. Very dry air remains in place east of the mountains, which will coincide with gusty winds and lead to elevated to locally critical fire weather conditions in the afternoons and evenings each day through Wednesday. For the latter half of the week and into the weekend, upper level high pressure will build in over the Southwestern United States. This will lead to warmer and dryer weather across much of SoCal. Temperatures begin trending upward on Thursday and continue warming through the weekend. Desert locations see highs rebound back to seasonal normals by Thursday, mountain locations by Friday, with other coastal and valley locations reaching seasonally average temperatures by the weekend. By Saturday, highs in the mountains and deserts will be running anywhere from 4 to 8 degrees warmer than normal. Friday and Saturday look to feature the first 110+ degree highs of the year in the Lower Deserts. Deterministic NBM highs for KPSP support this mark being met on Friday, with deterministic highs falling near the 25th percentile of NBM guidance. In other words, there is potential for highs to run a few degrees higher than what is currently depicted, which would favor highs nearly 10 degrees warmer than normal in spots. Temperatures reaching into the triple digits also appear likely for the High Deserts at this time, with the deterministic highs of 99/102 for Fri/Sat in Victorville representing the 25th-50th percentile of guidance. Eastern portions of the Inland Empire may also make a run for the upper 90s on Friday and Saturday, marking yet another area seeing notable warmth this weekend. && .AVIATION... 251510Z...Coast/Valleys...BKN-OVC with bases 2000-2500 FT MSL are occurring in San Diego/Orange Counties and northern portions of the Inland Empire. Cigs vcty KONT/KSBD 1000-1500 FT AGL and reduced vis of 2-4 SM will scatter out by 16-17z Sun. Remaining areas will scatter out 16-19z Sun. Mountains/Deserts...Mostly clear skies today. Increasing W-SW winds after 20z Sun with gusts 30-40 kt, local gusts over 50 kt over/east of mtns, through 12z Mon. MOD-STG up/downdrafts over/east of mtns. && .MARINE... West to northwest winds with gusts to around 20 kt over the outer coastal waters each afternoon and evening through Wednesday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...Adams AVIATION/MARINE...EA
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.